Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 56, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 26, 2008, 2:31 PM CDT for Gasconade County, Osage County, Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2008, 2:31 PM CDT (19:31 UTC)
- Expired
- Mar 26, 2008, 3:15 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 85 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 2:48 PM CDT | HAIL 0.75 | Belle, MO | |
| Mar 26, 3:00 PM CDT | HAIL 1 | Owensville, MO | NICKEL TO QUARTER SIZE HAIL IN OWENSVILLE MO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 261931
SVRLSX
MOC073-151-262015-
/O.NEW.KLSX.SV.W.0056.080326T1931Z-080326T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
231 PM CDT WED MAR 26 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI
CENTRAL GASCONADE COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 315 PM CDT
* AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RICH FOUNTAIN...OR 6 MILES SOUTH OF LINN...AND MOVING EAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
BLAND...
MOUNT STERLING...
OWENSVILLE...
ROSEBUD...
DRAKE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3830 9190 3847 9189 3854 9138 3835 9137
3832 9138 3830 9137 3828 9138 3827 9138
TIME...MOT...LOC 1931Z 270DEG 43KT 3839 9180
$$
TILLY2 follow-up statements
000 WWUS53 KLSX 261953 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 253 PM CDT WED MAR 26 2008 MOC151-262003- /O.CAN.KLSX.SV.W.0056.000000T0000Z-080326T2015Z/ OSAGE MO- 253 PM CDT WED MAR 26 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE COUNTY IS CANCELLED... LAT...LON 3829 9165 3842 9165 3850 9138 3828 9138 TIME...MOT...LOC 1953Z 269DEG 43KT 3834 9153 $$ MOC073-262015- /O.CON.KLSX.SV.W.0056.000000T0000Z-080326T2015Z/ GASCONADE MO- 253 PM CDT WED MAR 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR CENTRAL GASCONADE COUNTY... AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANAAN...OR ABOUT NEAR OWENSVILLE...MOVING EAST AT 45 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ROSEBUD AND OWENSVILLE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3829 9165 3842 9165 3850 9138 3828 9138 TIME...MOT...LOC 1953Z 269DEG 43KT 3834 9153 $$ TILLY
000 WWUS53 KLSX 262014 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 314 PM CDT WED MAR 26 2008 MOC073-262024- /O.EXP.KLSX.SV.W.0056.000000T0000Z-080326T2015Z/ GASCONADE MO- 314 PM CDT WED MAR 26 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GASCONADE COUNTY EXPIRES AT 315 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS PORTIONS OF CENTRAL MISSOURI THIS AFTERNOON. LAT...LON 3829 9165 3842 9165 3850 9138 3828 9138 TIME...MOT...LOC 2014Z 271DEG 39KT 3833 9125 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:59 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 26, 12:59 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1259 PM CDT WED MAR 26 2008 .DISCUSSION... FRONTAL BOUNDARY HAS MADE ITS WAY SOUTH ACROSS MISSOURI AND ILLINOIS AND AS OF 08Z...IT EXTENDED FROM SOUTHEASTERN INDIANA TO SOUTHEAST MO...JUST NORTH OF CGI...THEN WESTWARD INTO FAR SOUTHWESTERN MO. THE FRONT WILL SINK A LITTLE FURTHER BEFORE STALLING OUT ACROSS OUR FAR SOUTHERN COUNTIES. SO MAIN FORECAST ISSUE IN THE SHORT TERM WILL BE PCPN CHANCES WITH THIS BOUNDARY AND QPF AMOUNTS. FOR THIS MORNING...MOISTURE AND INSTABILITY WILL STILL BE SOMEWHAT LIMITED. SO JUST EXPECT SOME SCATTERED SHOWER ACTIVITY ALONG AND NORTH OF THE FRONT DURING THE MORNING HOURS...THEN INCREASE IN COVERAGE THIS AFTERNOON AS MOISTURE AND LIFT INCREASE NORTH OF THE FRONT WITH BEST CHANCES OF PCPN ALONG AND JUST SOUTH OF I-70. DEPENDING ON CLOUD COVER AND FRONTAL POSITION...HIGH TEMPS TO RANGE FROM MID 50S FAR NORTH TO LOWER 60S FAR SOUTH. BY TONIGHT...PCPN CHANCES INCREASE EVEN MORE AS WE SEE A SIGNIFICANT RETURN OF LOW LEVEL MOISTURE ON THE NOSE OF A STRONG LOW LEVEL JET...WITH BEST CHANCES DURING THE OVERNIGHT HOURS TONIGHT AND AGAIN THURSDAY NIGHT. THE LOW LEVEL JET DOES VEER QUICKLY DURING THE OVERNIGHT HOURS TONIGHT...SO EXPECT PCPN TO BE PROGRESSIVE AND SHIFT OFF TO THE EAST FAIRLY RAPIDLY...LIMITING QPF AMOUNTS...THOUGH ISOLATED INCH TO INCH AND A HALF AMOUNTS NOT OUT OF THE QUESTION...ESPECIALLY FOR AREAS EAST OF ST. LOUIS METRO AREA. WITH THE POTENTIAL OF LOCALLY HEAVY RAINFALL STILL EXISTING DURING THIS PERIOD...WILL SEND OUT AN UPDATED HYDROLOGIC OUTLOOK (ESF)...THOUGH CONTINUOUS WIDESPREAD MODERATE TO HEAVY PRECIPITATION IS NOT EXPECTED TO OCCUR...BUT WITH GROUNDS ALREADY SATURATED COULD SEE AN INCREASED THREAT OF FLASH FLOODING WITH SEVERAL ROUNDS OF PCPN DURING THIS PERIOD. PCPN WILL LET UP DURING THE MORNING HOURS ON THURSDAY...BEFORE NEXT ROUND DEVELOPS IN THE AFTERNOON AND PERSISTS DURING THURSDAY NIGHT AS NEXT WAVE RIDES NORTHEASTWARD ALONG FRONTAL BOUNDARY...EVENTUALLY PULLING SYSTEM AWAY FROM AREA BY FRIDAY AFTERNOON. BEYOND THAT EXTENDED GRIDS LOOK GOOD WITH BRIEF BREAK IN PCPN AS NEXT ROUND OF PCPN POSSIBLE SUNDAY THROUGH MONDAY NIGHT...SO NO MAJOR CHANGES MADE. BYRD && .AVIATION... FOR THE 18Z TAFS...STATIONARY FRONTAL BNDRY CURRENTLY OVER SRN PORTIONS OF MO AND IL. STRONG SLY MOIST ADVECTION RIDING OVER BNDRY RESULTING IN ELEVATED TSRA THRU CNTRL AND SRN PORTIONS OF MO. NOTABLE CHANGES IN BEGINNING TO TAF...SCT TSRA EXPECTED AT KCOU BEGINNING OF TAF PERIOD WITH VCTS IN THE AFTN HRS FOR KSTL AND KSUS. MVFR CONDITIONS CAN BE EXPECTED WITH INCLEMENT WEATHER. KUIN SHLD REMAIN WELL N OF CONVECTIVE ACTIVITY AND FRONTAL BNDRY. CURRENT THINKING IS FOR THE POSSIBILITY OF LLWS OVER KSUS AND KSTL AS RESULT OF FRONTAL POSITION SITUATED OVER THE CENTRAL PORTION OF MO...BUT WILL MONITOR AS WEATHER DEVELOPS TOWARDS THE 0Z TAFS. BNDRY LAYER DECOUPLING AND INTENSIFICATION OF THE LLJ ALOFT COULD LEAD TO ADDITIONAL CONDITIONS OF LLWS. AFTER 01Z SHRA WILL REMAIN DOMINANT OVER MOST LOCALES...DISSIPATING THRU THE LATE EVNG INTO EARLY MORNING HRS. ANTICIPATED INCREASING LOW LEVEL MOISTURE WITH INTERMITTANT -DZ TO RESULT IN IFR/VIFR CEILINGS AND VSBYS OVERNIGHT. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 26, 10:08 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1008 AM CDT WED MAR 26 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1008 AM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE MISSISSIPPI RIVER AT CHESTER IS CURRENTLY AT MODERATE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. A FRONTAL BOUNDARY HAS STALLED ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE DAY AND THUNDERSTORMS LIKELY ACROSS THE AREA TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE HAIL UP TO DIME SIZE AND LOCALLY HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...LEADING TO THE POSSIBILITY OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL REMAIN STALLED ACROSS THE REGION THROUGH FRIDAY. SIGNIFICANT MOISTURE IS EXPECTED TO OVERRUN THIS FRONT. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION THROUGH EARLY FRIDAY MORNING. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...LEADING TO THE POSSIBILITY OF FLASH FLOODING. THE MISSISSIPPI RIVER AT CHESTER IS EXPECTED TO DROP BELOW FLOOD STAGE THURSDAY AFTERNOON. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD WARNING OR STATEMENT FOR MORE INFORMATION. THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY NIGHT AS MOISTURE RETURNS INTO THE REGION AHEAD OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR TODAY AND TONIGHT FOR PORTIONS OF SOUTHERN AND CENTRAL MISSOURI...AS WELL AS SOUTHWESTERN ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
In the hours before
Local storm report, Mar 26, 2:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
218 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 7 S JEFFERSON CITY 38.47N 92.19W
03/26/2008 E0.88 INCH COLE MO TRAINED SPOTTER
REPORTED BY STORM SPOTTER.
&&
RPRZYLocal storm report, Mar 26, 2:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL CUBA 38.06N 91.40W
03/26/2008 M0.75 INCH CRAWFORD MO LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL IN CUBA.
&&
RPRZYLocal storm report, Mar 26, 2:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL CUBA 38.06N 91.40W
03/26/2008 E1.00 INCH CRAWFORD MO LAW ENFORCEMENT
QUARTER TO NICKLE SIZE HAIL IN CUBA. HAIL COVERING THE
GROUND.
&&
RPRZYLocal storm report, Mar 26, 2:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
229 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL CUBA 38.06N 91.40W
03/26/2008 E1.75 INCH CRAWFORD MO LAW ENFORCEMENT
GOLFBALL SIZE NEAR AND SOUTH OF INTERSTATE 44.
&&
RPRZYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:34 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 41 min |
| Mar 26, 2:00 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 45 min |
| Mar 26, 2:25 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 35 min |
| Mar 26, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 49 min |
| Mar 26, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 33 min |
| Mar 26, 3:47 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 31 min |
| Mar 26, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.